Alert archive / Georgia / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 552, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 28, 2023, 4:15 PM EDT for 4 counties in Georgia. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 28, 2023, 4:15 PM EDT (20:15 UTC)
- Expired
- Aug 28, 2023, 5:00 PM EDT
- In force
- 45 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Carroll County, GA, Haralson County, GA, Paulding County, GA, Polk County, GA
The radar
The Atlanta radar (KFFC), 76 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 28, 4:40 PM EDT | TSTM WND DMG | 2 Nw Yorkville, GA | Tree down across roadway at intersection of Whitesville Rd and Pioneer Dr. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.3 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 966 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 627 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
953
WUUS52 KFFC 282015
SVRFFC
GAC045-143-223-233-282100-
/O.NEW.KFFC.SV.W.0552.230828T2015Z-230828T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
415 PM EDT Mon Aug 28 2023
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Western Paulding County in northwestern Georgia...
Eastern Haralson County in northwestern Georgia...
North central Carroll County in northwestern Georgia...
Southeastern Polk County in northwestern Georgia...
* Until 500 PM EDT.
* At 415 PM EDT, a severe thunderstorm was located near Bremen, or
near Buchanan, moving north at 15 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Dallas, Buchanan, Bremen, Temple, Rockmart, Aragon, Waco, Braswell,
Yorkville, Fish Creek, Eubank Lake, Antioch, Van Wert, Abilene, and
Draketown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3403 8515 3407 8496 3393 8485 3364 8504
3370 8525
TIME...MOT...LOC 2015Z 201DEG 13KT 3375 8512
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$1 follow-up statement
096
WWUS52 KFFC 282055
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
455 PM EDT Mon Aug 28 2023
GAC045-143-223-233-282105-
/O.EXP.KFFC.SV.W.0552.000000T0000Z-230828T2100Z/
Paulding GA-Haralson GA-Carroll GA-Polk GA-
455 PM EDT Mon Aug 28 2023
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN PAULDING...EASTERN
HARALSON...NORTH CENTRAL CARROLL AND SOUTHEASTERN POLK COUNTIES WILL
EXPIRE AT 500 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 3403 8515 3407 8496 3393 8485 3364 8504
3370 8525
TIME...MOT...LOC 2055Z 201DEG 13KT 3387 8506
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 2:56 PM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, Aug 28, 2:56 PM EDT, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
256 PM EDT Mon Aug 28 2023
...Afternoon Area Forecast Discussion...
.SHORT TERM...
(This afternoon through Tuesday)
Issued at 255 PM EDT Mon Aug 28 2023
At a glance:
- Scattered to widespread thunderstorms expected over the next
36 hours, with chances for isolated damaging wind gusts in any
storms that form this afternoon.
- Gradual "cooling" trend begins today thanks to increased cloud
cover and rain chances.
The key player over the next day or two as far as effects we can
feel will be a stalled frontal boundary (located approximately along
the I-85 corridor), expected to make effectively zero progress in
clearing the forecast area through Wednesday. This front and its
associated lift will serve as a focus for scattered to numerous
thunderstorms this afternoon, with coverage highest along and north
of the aforementioned frontal location. An ancillary (but
nontrivial) meso-low making its way eastward across AL will serve to
further enhance convective activity, primarily along the AL/GA
border as it lifts northeastward. All this to say: it's looking to
be a pretty soggy afternoon from Columbus to Athens and eastward.
Per the 28/12Z sounding this morning, our PWATs are sitting at
1.86", which is rather anomalous for this time of year -- right
around the 90% percentile for this time of year per the SPC Sounding
Climatology. Any convection that forms will be efficient in
producing periods of heavy rainfall. Overnight rainfall on the order
of 6-8" across portions of Walton, Morgan, and Oconee counties
produced considerable flooding, and soils are still incredibly
waterlogged. Areas east of DeKalb will be especially susceptible to
localized flooding this evening as a result. A Slight Risk for
Excessive Rainfall has been analyzed for areas coincident with the
front to account for the potential for heightened flooding concerns
this evening and overnight. Never drive into floodwaters and heed
any road closures as they become applicable.
See previous discussion for more details on tomorrow...
The main driver of our sensible weather through Tuesday will be the
stationary surface front draped near to just south of the I-20
corridor. An area of thunderstorms has been very persistent through
the early morning hours in the vicinity of this boundary with
enhancement courtesy of an upper shortwave traversing eastward.
Decent MLCAPE of 500-1000 J/kg has provided the energy to keep this
activity developing and back building over the last several hours
with motion only very gradually lifting northward. As rainfall has
piled up in these areas with some localized areas seeing 2- 5+"
amounts, there has been localized flash flooding over the last
couple hours in these areas where back building and training of
cells has occurred. This activity has begun to weaken and will
continue to very gradually begin to diminish through the next
couple of hours.
Any break in the rainfall through midday will be short-lived,
however, as the stationary frontal boundary will be a focus
diurnally enhanced development by afternoon. Anomalously high PWATs
around or above 2" will bring the continued primary risk for locally
heavy rainfall as has been the case early this morning. The Day 1
ERO from WPC continues to highlight north Georgia in a Slight Risk
for this potential. Otherwise, a few storms could become strong to
severe with a risk for localized water-loaded downbursts through the
evening. Again, some activity could linger into the overnight hours
before gradually diminishing in coverage.
Tuesday will bring a more or less rinse and repeat forecast as the
stationary boundary will continue to bisect the area from southwest
to northeast. Widespread diurnally-enhanced are again expected,
bringing the ongoing risk for locally heavy rainfall and isolated
flooding concerns.
Finally, as far as temperatures are concerned, the hottest high
temperatures this afternoon will be across Middle Georgia south of
the front and free from the highest convective coverage. With
temperatures in the low to mid 90s and dewpoints well into the 70s,
a few locations could flirt with the 105 degree heat index threshold
for Heat Advisory this afternoon. Given the expected isolated nature
of meeting this threshold, will hold off on issuing any Heat
Advisory at this time. Temperatures will trend down further by
Tuesday with highs ranging from the 80s in north Georgia to low 90s
in Middle Georgia.
RW
&&
.LONG TERM...
(Wednesday morning through next Sunday)
Issued at 255 PM EDT Mon Aug 28 2023
The main headline for the long term forecast period is the tropical
activity in the Gulf of Mexico. What is currently Tropical Storm
Idalia is forecast to become a major hurricane before making
landfall in the Big Bend region of Florida. A breakdown of the
current forecast for Idalia is as follows:
The current forecast has the center of the storm tracking through
southeast Georgia just outside of our forecast area. While the
current track has the brunt of the storm outside of our county
warning area, the bulk of the impacts are expected to be felt across
our southeastern counties, which will be closer to the center. With
this forecast and advisory cycle, heavy rainfall is expected to be
our primary threat on Wednesday beginning in the morning hours. A
sliver of WPC's Moderate Risk for Excessive Rainfall (3 out of 4)
has clipped southeastern Toombs County while much of central and
eastern Georgia remain in a Slight Risk for Excessive Rainfall (2
out of 4). At the time of writing, 1.5 to 4.5 inches of rain is
forecast for portions of eastern and central Georgia. These areas
could experience instances of flash flooding and river flooding due
to heavy rainfall throughout much of Wednesday. Winds will start
ramping up Wednesday morning and could gust between 25 and 30+ mph
during the afternoon and early evening hours for areas generally
along and southeast of a line from Americus to Macon to Washington.
The threat for isolated brief tornadoes will also be on the table
for our furthest southeastern counties on Wednesday.
It is important to reiterate that the impacts from Idalia, as with
any tropical system, will expand well beyond the center of
circulation and the forecast cone. Furthermore, uncertainty still
surrounds the track for Idalia. While the impacts for our area have
been discussed above based on the current track forecast, shifts in
the track may occur as the forecast evolves. Ensemble guidance has
solutions spanning further west and further east than the current
deterministic track. These solutions remain on the table and could
result in an increase and more northwestward expansion of threats
should Idalia ultimately jog west. Relatively small shifts in the
track could result in a different forecast and associated hazards
than the one painted above, so please continue to monitor the
forecast for future updates.
Remainder of the long term period: Beyond Thursday as Idalia makes
an exit off the eastern seaboard, high pressure will return and
build in, resulting in relatively quiet conditions compared to the
widespread activity from earlier in the week. Temperatures moderate
back to more seasonable maximums and minimums. The return of diurnal
shower and thunderstorm activity will be possible through the end of
the long term forecast.
KAL
&&
.AVIATION...
(18Z TAFS)
Issued at 135 PM EDT Mon Aug 28 2023
Scattered to numerous TSRA expected this aftn, primarily between
22-02Z, but isolated activity psbl as early as 18Z and as late as
04Z. Expect numerous to widespread TSRA again tomorrow, beginning
18Z and lingering as late as 06Z... with the current best window
looking like 18-24Z. Low cigs will be an issue thru a majority of
the pd, with IFR likely aft 08Z tonight, and improvement beyond
MVFR not expected tomorrow. Winds will continue to favor the
SE/SSE, but may occasionally waffle around due S, at 5-10kts.
//ATL Confidence...18Z Update...
Medium confidence best windows for TSRA and morning cig heights.
High confidence all other elements.
96
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 70 84 70 78 / 70 90 90 80
Atlanta 72 87 70 81 / 80 90 90 70
Blairsville 65 78 64 78 / 80 90 80 60
Cartersville 70 84 69 82 / 80 90 80 60
Columbus 73 92 73 83 / 60 90 90 80
Gainesville 70 82 70 80 / 80 90 90 70
Macon 73 91 72 79 / 50 80 90 80
Rome 71 85 70 86 / 80 90 70 50
Peachtree City 70 87 69 80 / 70 90 90 70
Vidalia 75 92 73 79 / 20 80 80 90
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...96
LONG TERM....KAL
AVIATION...96Hazardous weather outlook, Aug 28, 5:15 AM EDT, 11 hours before
Hazardous Weather Outlook National Weather Service Peachtree City GA 515 AM EDT Mon Aug 28 2023 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-290915- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 515 AM EDT Mon Aug 28 2023 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Scattered to numerous showers and thunderstorms are expected today. Ongoing morning activity will begin to diminish by mid-morning, though localized heavy rainfall and flash flooding will remain possible. Otherwise, more widespread thunderstorms are expected by afternoon with heavy rainfall and localized flash flooding the primary threat, though damaging downburst winds will also be possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Thunderstorm activity will continue in the region on Tuesday. Heavy rainfall will remain a concern with localized flash flooding possible, especially in north Georgia. A few storms may produce also produce strong wind gusts. Showers and thunderstorms will remain possible on Wednesday, particularly across the southeastern half of the area as tropical cyclone Idalia approaches southeast Georgia. The heaviest rainfall totals associated with this system will be across far southeastern portions of the area where as much as 1 to 3 inches of rainfall with locally higher amounts is possible, which could lead to localized flooding concerns. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Aug 28, 2:48 PM EDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
248 PM EDT Mon Aug 28 2023
GAZ021-032-033-281915-
North Fulton GA-Cobb GA-Cherokee GA-
248 PM EDT Mon Aug 28 2023
...A strong thunderstorm will impact portions of southeastern
Cherokee, northeastern Cobb and northeastern Fulton Counties through
315 PM EDT...
At 248 PM EDT, a strong thunderstorm was over Sweat Mountain, or near
Mountain Park, moving northeast at 5 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Mountain Park, Peachtree Corners, Sandy Springs, Roswell, Alpharetta,
Dunwoody, Milton, Woodstock, Mount Bethel, Hickory Flat, Union Hill,
Sweat Mountain, Birmingham, and Sandy Plains.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3426 8434 3411 8426 3400 8419 3400 8424
3399 8425 3399 8426 3398 8426 3396 8431
3397 8434 3395 8435 3392 8446 3408 8455
TIME...MOT...LOC 1848Z 245DEG 5KT 3404 8443
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Aug 28, 2:52 PM EDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
252 PM EDT Mon Aug 28 2023
GAZ004-005-012-281915-
Whitfield GA-Gordon GA-Murray GA-
252 PM EDT Mon Aug 28 2023
...A strong thunderstorm will impact portions of southwestern Murray,
southeastern Whitfield and central Gordon Counties through 315 PM
EDT...
At 252 PM EDT, a strong thunderstorm was over Calhoun, moving
northeast at 10 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Calhoun, Resaca, Ranger, Oostanaula, Sugar Valley, Redbud, Tilton,
Nickelsville, and Audubon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3451 8469 3441 8497 3453 8509 3454 8508
3454 8506 3456 8506 3472 8490
TIME...MOT...LOC 1852Z 229DEG 8KT 3452 8495
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 28, 2:57 PM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
Issued by National Weather Service Birmingham AL
257 PM EDT Mon Aug 28 2023
GAZ021-032-033-045-281930-
North Fulton GA-Cobb GA-Cherokee GA-DeKalb GA-
257 PM EDT Mon Aug 28 2023
...A strong thunderstorm will impact portions of south central
Cherokee, northwestern DeKalb, northeastern Cobb and northeastern
Fulton Counties through 330 PM EDT...
At 257 PM EDT, a strong thunderstorm was near Sweat Mountain, or 9
miles northeast of Marietta, moving east at 5 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Marietta, Sandy Springs, Roswell, Alpharetta, Dunwoody, Woodstock,
Doraville, Mountain Park, Mount Bethel, Sweat Mountain and Sandy
Plains.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3411 8426 3410 8424 3400 8425 3399 8425
3399 8426 3397 8426 3396 8428 3395 8427
3394 8427 3392 8426 3397 8451 3413 8448
TIME...MOT...LOC 1857Z 279DEG 5KT 3403 8441
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 28, 3:17 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
Issued by National Weather Service Birmingham AL
317 PM EDT Mon Aug 28 2023
GAZ055-057-281945-
Clayton GA-Henry GA-
317 PM EDT Mon Aug 28 2023
...A strong thunderstorm will impact portions of western Henry and
east central Clayton Counties through 345 PM EDT...
At 317 PM EDT, a strong thunderstorm was over Flippen, or near
McDonough. This storm was nearly stationary.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
McDonough, Stockbridge, Hampton, Lovejoy, Blacksville, Bonanza,
Flippen, Eagles Landing and Irondale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3346 8406 3335 8424 3346 8436 3359 8418
TIME...MOT...LOC 1917Z 135DEG 1KT 3346 8422
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 28, 3:24 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
Issued by National Weather Service Birmingham AL
324 PM EDT Mon Aug 28 2023
GAZ005-007-012-013-020-021-282015-
Gilmer GA-Cherokee GA-Gordon GA-Bartow GA-Pickens GA-Murray GA-
324 PM EDT Mon Aug 28 2023
...Strong thunderstorms will impact portions of northwestern
Cherokee, southwestern Gilmer, southeastern Murray, eastern Gordon,
western Pickens and northeastern Bartow Counties through 415 PM
EDT...
At 324 PM EDT, a line of strong thunderstorms was along a line
extending from Nickelsville to Funkhouser, and moving northeast at 20
mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Jasper, Talking Rock, Fairmount, Ranger, Carters, Sonoraville, Tails
Creek, Redbud, Audubon, Salacoa Valley, Pine Log, Blaine, Talmadge,
Oakman, Funkhouser, Nickelsville, Hinton and Roundtop.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3474 8464 3443 8440 3432 8476 3457 8493
TIME...MOT...LOC 1924Z 232DEG 18KT 3459 8485 3436 8470
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Aug 28, 3:53 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
353 PM EDT Mon Aug 28 2023
GAZ021-022-033-282015-
North Fulton GA-Cherokee GA-Forsyth GA-
353 PM EDT Mon Aug 28 2023
...A strong thunderstorm will impact portions of southeastern
Cherokee, southwestern Forsyth and northeastern Fulton Counties
through 415 PM EDT...
At 352 PM EDT, a strong thunderstorm was over Alpharetta, or near
Mountain Park, moving northeast at 10 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Cumming, Mountain Park, Peachtree Corners, Sandy Springs, Roswell,
Johns Creek, Alpharetta, Dunwoody, Milton, Sugar Hill, Berkeley Lake,
Drew, Brookwood, Birmingham, Holbrook, and Ducktown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3420 8407 3416 8407 3415 8408 3407 8412
3405 8410 3403 8412 3403 8417 3399 8419
3399 8420 3400 8422 3400 8424 3399 8426
3397 8426 3396 8430 3397 8435 3407 8442
3410 8445 3426 8424
TIME...MOT...LOC 1952Z 237DEG 8KT 3407 8432
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 10:19 PM EDT | Special Weather Statement | FFC | Jefferson | 26 min |
| Aug 27, 10:32 PM EDT | Special Weather Statement | FFC | Fayette | 28 min |
| Aug 27, 10:54 PM EDT | Special Weather Statement | FFC | Clayton, Fayette | 36 min |
| Aug 28, 12:31 AM EDT | Special Weather Statement | FFC | Rockdale | 29 min |
| Aug 28, 12:41 AM EDT | Special Weather Statement | FFC | Taliaferro, Wilkes | 34 min |
| Aug 28, 2:49 AM EDT | Special Weather Statement | FFC | Oconee, Rockdale, Walton | 56 min |
| Aug 28, 3:39 AM EDT | Flash Flood Warning | FFC | Greene, Oconee, Oglethorpe, Taliaferro, Wilkes | 5 hr |
| Aug 28, 3:53 AM EDT | Flash Flood Warning | FFC | Morgan, Oconee, Walton | 5 hr |
| Aug 28, 3:58 AM EDT | Flash Flood Warning | FFC | Gwinnett | 2 hr |
| Aug 28, 7:26 AM EDT | Flash Flood Warning | FFC | Greene, Oconee | 100 min |
| Aug 28, 10:31 AM EDT | River Flood Warning | FFC | Greene, Oconee, Oglethorpe | 6 hr |
| Aug 28, 2:48 PM EDT | Special Weather Statement | FFC | Cherokee | 27 min |
| Aug 28, 2:52 PM EDT | Special Weather Statement | FFC | Gordon | 23 min |
| Aug 28, 2:57 PM EDT | Special Weather Statement | FFC | Cobb | 33 min |
| Aug 28, 3:17 PM EDT | Special Weather Statement | FFC | Henry | 28 min |
| Aug 28, 3:21 PM EDT | Severe Thunderstorm Warning | FFC | Henry | 39 min |
| Aug 28, 3:24 PM EDT | Special Weather Statement | FFC | Gordon, Pickens | 51 min |
| Aug 28, 3:30 PM EDT | Severe Thunderstorm Warning | FFC | Gordon | 45 min |
| Aug 28, 3:53 PM EDT | Special Weather Statement | FFC | Forsyth | 22 min |
| Aug 28, 4:07 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Muscogee, Troup | 38 min |
| Aug 28, 4:10 PM EDT | Severe Thunderstorm Warning | FFC | Forsyth, Fulton, Gwinnett | 50 min |
| Aug 28, 4:22 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Meriwether, Troup | 38 min |
| Aug 28, 4:33 PM EDT | Special Weather Statement | FFC | Bartow | 27 min |
| Aug 28, 4:40 PM EDT | Special Weather Statement | FFC | Troup | 35 min |
| Aug 28, 4:47 PM EDT | Special Weather Statement | FFC | Fulton | 28 min |
| Aug 28, 5:02 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Floyd, Gordon | 43 min |
| Aug 28, 5:08 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Fayette, Fulton, Meriwether | 52 min |
| Aug 28, 5:12 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Cobb, DeKalb, Fulton | 48 min |
| Aug 28, 5:24 PM EDT | Special Weather Statement | FFC | Carroll | 36 min |
| Aug 28, 5:27 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Coweta, Heard | 18 min |
| Aug 28, 5:50 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Cobb, Douglas, Fulton, Paulding | 40 min |
| Aug 28, 5:58 PM EDT | Special Weather Statement | FFC | Marion | 32 min |
| Aug 28, 6:15 PM EDT | Special Weather Statement | FFC | Clayton, Fayette, Fulton | 30 min |
| Aug 28, 6:30 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cobb, Paulding, Polk | 20 min |
| Aug 28, 6:34 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Cobb, DeKalb, Forsyth, Fulton, Gwinnett | 41 min |
| Aug 28, 7:06 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Gwinnett, Rockdale | 39 min |
| Aug 28, 7:15 PM EDT | Severe Thunderstorm Warning | FFC | Henry, Rockdale | 30 min |
| Aug 28, 7:45 PM EDT | Flash Flood Warning | FFC | Clayton, Cobb, DeKalb, Douglas, Fayette, Fulton and 3 more | 6 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.